|Barked: Fri Mar 16, '12 1:57pm PST |
|I picked up Grace & Gus's copies of their records. I didn't get actual copies in the vet's handwriting (which is in their file), I got the print out version that they enter in to the computer.
This means I did not get the little stickers for the vaccinations - only explanation of what vaccinations - no serial numbers or brands or anything. I don't totally understand that, but moving on...
So on 3/8 when she went in for her 3rd puppy shots it says:
Treatments: Deworming 0.23 cc PO (by mouth) and DA2PP SQ right shoulder and bordetella SQ right hind
When I took her in that Saturday 3/10 the vet who was working (not our usual) pulled her file to look at all she had done on 3/8 and then in her comments on 3/10 wrote:
"Discussed possibility of a vaccine reaction since she did have a new vaccine at last visit - INTRANASAL BORDETELLA"
I'd think this was a typo, perhaps (would still be concerned), except that our usual vet argued with me yesterday that Grace received the Intranasal, and not the injection.
She was pointing to stickers, but kept them away and I couldn't read what they said. I'm not sure if the Intranasal sticker is identical to the Injection sticker (Bordetella) or not. But they were 2 sets of the same stickers - One set being the DA2PP.
But on the bottom of the sheet it did say Grace received the injection in her hind leg. But vet was adamant that Grace and the intranasal until she read the notes. And I was in the room when she gave her the injection in her back leg.
So now I'm worried.... With the symptoms that started shortly after her vaccination - the vomiting, lethargy, loss of appetite, temp fluctuations.... I'm worried they made a mistake.
*Will clarify - I'm worried that Grace was INJECTED with the Intranasal Bordetella. And in my earlier post about Grace feeling poorly, Chance copied this:
"This is the info from an intranasal bordetella vaccine (Merck Intra-Trac®-II ADT):
"Systemic reactions resulting from inadvertent intramuscular or subcutaneous injection have been reported. Symptoms may include vomiting, diarrhea, lethargy, inappetence, jaundice and death associated with liver failure. Localized tissue necrosis at the injection site has also been reported. If inadvertent injection occurs, monitor the dog closely. Supportive therapy including IV fluids and treatment with gentamicin, tetracycline, trimethoprim/sulfa or amoxicillin/clavulanic acid may be indicated. If anaphylactoid reaction occurs, use epinephrine.""
Grace has been vomiting, lethargic, and has no appetite since receiving her vaccines last Thursday.
If I take her to another vet - wouldn't they get the same copies? Not the ones with all the stickers which they would need to be able to tell if it was truly an error?
How do I approach this with my vet?
Edited by author Fri Mar 16, '12 2:22pm PST
|my posts | my page | msg me | my family's posts | gift me | become pals|| [notify]|